Alert archive / Idaho / Winter Storm Warnings in 2017
Winter Storm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Jan 17, 2017, 1:53 PM MST. It took effect at Jan 18, 2017, 11:00 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2017, 1:53 PM MST (20:53 UTC)
- In effect from
- Jan 18, 2017, 11:00 AM MST
- Expired
- Jan 19, 2017, 11:30 AM MST
- In force
- 25 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
835 WWUS45 KPIH 172053 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MST TUE JAN 17 2017 IDZ018-031-181200- /O.UPG.KPIH.WS.A.0002.170118T1800Z-170120T0000Z/ /O.NEW.KPIH.WS.W.0003.170118T1800Z-170120T0400Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, AND BELLEVUE 153 PM MST TUE JAN 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 9 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. * TIMING...SNOW WILL INCREASE IN INTENSITY LATE WEDNESDAY MORNING AND CONTINUE INTO THURSDAY EVENING. * SNOW ACCUMULATIONS...5 TO 9 INCHES, UP TO 14 INCHES POSSIBLE NEAR MOUNTAIN TOPS. * CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS. * LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ017-022-181200- /O.UPG.KPIH.WS.A.0002.170118T1800Z-170120T0000Z/ /O.NEW.KPIH.WS.W.0003.170118T2200Z-170120T0400Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, AND ROCKLAND 153 PM MST TUE JAN 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND FREEZING RAIN, WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 9 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. FREEZING RAIN IS POSSIBLE ALONG I-84 WEDNESDAY EVENING WHICH MAY CREATE EXTREMELY SLICK ROADS. * TIMING...ALL SNOW WILL ARRIVE IN THE SHOSHONE AND RICHFIELD AREAS LATE AFTERNOON WEDNESDAY. SNOW MAY MIX WITH RAIN OR FREEZING RAIN ALONG AND SOUTH OF I-84 WEDNESDAY EVENING BEFORE CHANGING OVER TO HEAVY SNOW AFTER MIDNIGHT WEDNESDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 8 INCHES WITH UP TO 10 INCHES POSSIBLE NEAR SHOSHONE AND RICHFIELD. * CONFIDENCE...HIGH CONFIDENCE ON TIMING...MODERATE CONFIDENCE ON AMOUNTS ESPECIALLY ALONG I 84 BECAUSE OF THE POSSIBILITY OF RAIN. * LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VALLE
4 follow-up statements
141 WWUS45 KPIH 181013 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MST WED JAN 18 2017 IDZ018-031-182200- /O.CON.KPIH.WS.W.0003.170118T1800Z-170120T0400Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, AND BELLEVUE 313 AM MST WED JAN 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THURSDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. * TIMING...SNOW WILL INCREASE IN INTENSITY LATE THIS MORNING AND CONTINUE INTO THURSDAY EVENING. * SNOW ACCUMULATIONS...5 TO 9 INCHES, UP TO 14 INCHES POSSIBLE NEAR MOUNTAIN TOPS. * CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS. * LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ017-022-182200- /O.CON.KPIH.WS.W.0003.170118T2200Z-170120T0400Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, AND ROCKLAND 313 AM MST WED JAN 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MST THURSDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. FREEZING RAIN IS POSSIBLE ALONG I-84 WEDNESDAY EVENING WHICH MAY CREATE EXTREMELY SLICK ROADS. * TIMING...ALL SNOW WILL ARRIVE IN THE SHOSHONE AND RICHFIELD AREAS LATE THIS AFTERNOON. SNOW MAY MIX WITH RAIN OR FREEZING RAIN ALONG AND SOUTH OF I-84 THIS EVENING BEFORE CHANGING OVER TO HEAVY SNOW AFTER MIDNIGHT TONIGHT. * SNOW ACCUMULATIONS...3 TO 7 INCHES WITH UP TO 8 INCHES POSSIBLE NEAR SHOSHONE AND RICHFIELD. * CONFIDENCE...HIGH CONFIDENCE ON TIMING...MODERATE CONFIDENCE ON AMOUNTS ESPECIALLY ALONG I 84 BECAUSE OF THE POSSIBILITY OF RAIN. * LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
488 WWUS45 KPIH 182023 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 123 PM MST WED JAN 18 2017 IDZ018-031-191100- /O.CON.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, AND BELLEVUE 123 PM MST WED JAN 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THURSDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. * TIMING...SNOW WILL INCREASE IN INTENSITY THIS EVENING AND CONTINUE INTO THURSDAY EVENING. * SNOW ACCUMULATIONS...5 TO 9 INCHES, UP TO 14 INCHES POSSIBLE NEAR MOUNTAIN TOPS. * CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS. * LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ017-022-191100- /O.CON.KPIH.WS.W.0003.170118T2200Z-170120T0400Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, AND ROCKLAND 123 PM MST WED JAN 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THURSDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. FREEZING RAIN IS POSSIBLE ALONG I-84 TONIGHT THROUGH THURSDAY MORNING WHICH MAY CREATE EXTREMELY SLICK ROADS. * TIMING...ALL SNOW WILL ARRIVE IN THE SHOSHONE AND RICHFIELD AREAS LATE THIS AFTERNOON. SNOW MAY MIX WITH RAIN OR FREEZING RAIN ALONG AND SOUTH OF I-84 TONIGHT BEFORE CHANGING OVER TO HEAVY SNOW. * SNOW ACCUMULATIONS...4 TO 8 INCHES WITH UP TO 10 INCHES POSSIBLE NEAR SHOSHONE AND RICHFIELD. * CONFIDENCE...HIGH CONFIDENCE ON TIMING...MODERATE CONFIDENCE ON AMOUNTS ESPECIALLY ALONG I 84 BECAUSE OF THE POSSIBILITY OF RAIN. * LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ020-021-191100- /O.NEW.KPIH.WW.Y.0007.170119T1200Z-170120T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO 123 PM MST WED JAN 18 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM 5 AM TO 9 PM MST THURSDAY. * IMPACTS...MODERATE TO HEAVY SNOW WILL RESULT IN DIFFICULT TRAVEL DUE TO SLICK SURFACES AND REDUCED VISIBILITY. * TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. * SNOW ACCUMULATIONS...TWO TO FOUR INCHES. BRIEF PERIOD OF FREEZING RAIN POSSIBLE THURSDAY MORNING. * CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING AND SNOW AMOUNTS. LOW CONFIDENCE ON FREEZING RAIN. * LOCATIONS...POCATELLO...CHUBBUCK...AMERICAN FALLS...IDAHO FALLS ...REXBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$
237 WWUS45 KPIH 191021 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MST THU JAN 19 2017 IDZ018-031-192200- /O.CON.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, AND BELLEVUE 321 AM MST THU JAN 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. * TIMING...SNOW WILL BE ONGOING THROUGH THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES, UP TO 6 INCHES POSSIBLE NEAR MOUNTAIN TOPS. * CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS. * LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ017-022-192200- /O.CON.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, AND ROCKLAND 321 AM MST THU JAN 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. * TIMING...MODERATE SNOWFALL WILL BE ONGOING THROUGH LATE THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL 4 TO 8 INCHES IN THE MOUNTAINS. AN ADDITIONAL 3 TO 5 INCHES IN THE VALLEYS. * CONFIDENCE...MODERATE CONFIDENCE ON AMOUNTS ESPECIALLY ALONG I 84 BECAUSE OF THE POSSIBILITY OF RAIN. * LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ020-021-192200- /O.CON.KPIH.WW.Y.0007.170119T1200Z-170120T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO 321 AM MST THU JAN 19 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * IMPACTS...MODERATE TO HEAVY SNOW WILL RESULT IN DIFFICULT TRAVEL DUE TO SLICK SURFACES AND REDUCED VISIBILITY. * TIMING...ONGOING THROUGH THIS EVENING. * SNOW ACCUMULATIONS...TWO TO FOUR INCHES. BRIEF PERIOD OF FREEZING RAIN POSSIBLE THIS MORNING. * CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING AND SNOW AMOUNTS. LOW CONFIDENCE ON FREEZING RAIN. * LOCATIONS...POCATELLO...CHUBBUCK...AMERICAN FALLS...IDAHO FALLS REXBURG. ... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$
292 WWUS45 KPIH 191830 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1130 AM MST THU JAN 19 2017 IDZ017-018-022-031-191930- /O.CAN.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/ EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-SOUTH CENTRAL HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, STANLEY, CLAYTON, MALAD CITY, OAKLEY, ROCKLAND, HAILEY, KETCHUM, AND BELLEVUE 1130 AM MST THU JAN 19 2017 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. $$ IDZ020-021-191930- /O.CAN.KPIH.WW.Y.0007.000000T0000Z-170120T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO 1130 AM MST THU JAN 19 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 1:52 PM MST, 1 minute earlier.
Area forecast discussion, Jan 17, 1:52 PM MST, 1 minute before
Area Forecast Discussion National Weather Service Pocatello ID 152 PM MST Tue Jan 17 2017 .SHORT TERM...Tonight through Thursday night. High pressure remains in control of the weather today producing continued cold weather across the region. This high will begin to move east Tonight as the next storm moves onshore. Expect to see high clouds drift through the region late which might help to keep temperatures up relative to the past few days. Winds will pick up some across the central Idaho mountains which may help break some of the inversions that have set up in Challis and Stanley where ridiculously cold temperatures have been reported. Snow will arrive in the Sawtooth range around noon and begin to advance down the range into the Magic Valley by evening. Looks like there will be enough warm air aloft to allow some snow to either change to rain or freezing rain from Twin to Burley to the Coldwater and Malta areas. The axis of the heaviest precipitation set up from Stanley to Hailey to Burley and west. Outside of a few showers, the main batch of snow will have a very difficult time moving east or up the Snake Plain until Thursday. Potential for very large snow amounts exists. Right now, expect the heaviest snow to fall along the Sawtooth Range to Shoshone. The potential is there for large amounts in Burley and Malta as well, however, rain may eat away at the amounts. Expect 5 to 10 inches from Bellevue to Stanley with up to 15 inches possible along mountain tops. Areas around Shoshone and Richfield could see up to 10 inches because of their location in the heavy precipitation axis and model soundings say they will stay all snow during this event. Snow forecast for Burley and Malta areas is tough because of the warm layer. Best guess right now is for 3 to 7 inches but could be less or more depending on warm air. Am not concerned about rain on snow flood potential across the Magic Valley at this time because there will probably be enough cold air in place to keep the bulk of the precipitation in the solid form. Although if it were to remain all rain, then, yes that would be a very serious problem. Will upgrade all watches to warnings. Travel will be very tough. Note, these numbers are a 2 day total starting Wednesday afternoon through Thursday evening. Elsewhere, amounts will be much less as much of the energy with this system is quickly diving south. By the time moisture finally works east, much of the intensity will have weakened. Most areas are looking at 1 to 3 inches east of a line from Challis to Arco to American Falls to Preston. And this is a 2 day total with the heaviest snow falling Thursday afternoon and evening. Will hold off on an advisory at this time. If later forecasts support heavier amounts, may end up issuing advisories. Valle .LONG TERM...Friday through next Tuesday night. The GFS and ECMWF are remarkably similar until the next significant storm on Sun night and Mon. There is a greater threat of precipitation that started on the 17/00Z run of the extended models that has continued this morning. However, it is an almost indistinguishable feature moving through a ridge and thus should not amount to much in the way of precipitation. The strongest storm of this period arrives during the afternoon Sun in the western and southern zones, and is generally much wetter on the GFS, especially for the central Idaho mountains. The ECMWF continues with precipitation an additional 24 hours with a slower exit of this storm. Have mostly bought into the broader- brushed ECMWF which lately has been performing better with its temperatures. There have been slight biased towards the GFS, but starting with the ECMWF as a base. Messick && .AVIATION...Fog and stratus cleared early today, which begs the question will it appear at all tonight and Wednesday morning. Vertical profiles indicate that it will remain pretty dry in the west of the forecast area, and so do not expect KBYI or KSUN to have any problems. This is mainly true due to an approaching front that is stirring up the surface boundary layer with stronger wind and some sky cover. These winds and the cover will not reach the east, and so would expect KIDA to continue with some trouble tomorrow morning. The stratus lasted only a few minutes at KDIJ and do not expect a return. This leaves KPIH with the toughest forecast. Have decided to go against MOS predictions, which have been pretty horrible for KPIH lately, and brought in only mist-level fog very late in the forecast, with an early break out as the wind increases. Messick && .HYDROLOGY...We have converted the Flood Warning for eastern Custer County in central Idaho and central Butte County in southeastern Idaho to a Flood Advisory, until 930 AM this Friday, based on coordination with on-scene emergency management officials. The Flood Advisory for the town of Challis also continues until Friday. This was also based on coordination. && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 3 PM Wednesday to 9 PM MST Thursday for IDZ017-022. Winter Storm Warning from 11 AM Wednesday to 9 PM MST Thursday for IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:31 AM MST | Winter Storm Watch | PIH | 10 hr | |
| Jan 17, 9:27 AM MST | Areal Flood Advisory | PIH | Butte, Custer | 3 days |
Nearby
Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.